Jump to content
Marko2

Marko2: Need Advice at Low Dose Paxil

Recommended Posts

Marko2

Hi All, 

 

I have been reading/lurking a lot here in the last few months but I have decided to finally post. My history is 20mg Paxil for 6 months from 9/18 - 3/19. Then tried to cold turkey and lasted a few days so reinstated 10mg which sucked for about 11 weeks but became stable. Then started cutting 10-15% a month for 8 moths doing fine until about 3-4mg. Then the bottom fell out at around 3.5mg and it has been pretty hardcore for the last 2 months (anxiety, panic, intrusive thoughts, feeling insane, poor sleep, loss of motivation, anhedonia, other indescribable feelings in the body) but managing with mindfulness, floating through the symptoms, reading this forum, trying to distract myself, staying social and busy etc. 

 

Vaguely stable again but I have a dilemma. I have been reading some work by Dr Peter Breggin and he suggests minimising exposure to any psy drug as much as possible, even in a taper. He has case study stories taking many of his patients off of the drugs in a year or less, then supporting them with therapy. If I was to cut 10% per month down to 0.5mg (where I want to get off in theory) I would be on Paxil for almost 2 more years. I think my slow cut has already doubled my total exposure to the drug (keeping in mind the SERT occupancy charts https://ils.unc.edu/bmh/neoref/nrschizophrenia/jsp/review/tmp/352.pdf).

 

So I want to bite the bullet and jump off soon from 2.8mg and just get hit with another few months of crap but get this drug out of my system. In theory I am a 30% SERT occupancy which is still significant so I am afraid I could just make myself terribly worse for a long long time. But I also have this nagging feeling my body wants this drug out of my system and I think a lot of what is manifesting could be managed by talk therapy, CBT, exercising, staying busy. 

 

What are peoples experiences at this junction? Anyone else take Paxil or other SSRIs for a much shorter time than their taper? Am I falling into a classic trap of thinking I can speed this up or is there merit to reducing my exposure to this drug? 

 

Any advice is worth its weight in gold here. Thank you all for participating in this important forum 🙏🙏🙏

  • Like 1

Share this post


Link to post
Altostrata

Welcome, Marko.

 

Paroxetine is an exceptionally difficult drug to taper. We have had many people who got stuck at a low dosage, such as Paroxetina here.

 

I am well aware of Dr. Breggin's theory about "behavioral toxicity" from staying on the drug. Having seen way too much withdrawal syndrome -- and experienced for 11 years -- myself, I wonder what he thinks is going on in post-acute withdrawal syndrome (PAWS) other than an equally bad type of "behavioral toxicity."

 

I would never tell someone to "jump off" 2.8mg paroxetine to avoid "behavioral toxicity" from taking the drug but risk dealing with PAWS for years. I disagree with Dr. Breggin that PAWS may be alleviated with therapy.

 

Generally, adverse effects of drugs are dosage-related. The lower the dosage, the less adverse effect on the body.

 

Here is our topic about tapering paroxetine Tips for tapering off Paxil (paroxetine)

 

For 2 months, you have been experiencing withdrawal symptoms from tapering too fast, but we have seen that updosing paroxetine often doesn't make going off any easier. In your situation, as I suggested to Paroxetina, you might consider a switch to fluoxetine (Prozac) by cross-taper, see The Prozac switch or "bridging" with Prozac First, you'd add a little Prozac to see how it affects you.

 

Please let us know how you're doing.

Share this post


Link to post
Marko2

Hi Alto,

 

Thank you for your quick reply. I got a Prozac bridging suggestion from a Psychiatrist too. I am just scared of introducing more drugs into my system and I have read many people reacting very badly to Prozac. I think I might play the long game still as I am not horrendous at the moment and I know the Prozac option is there if things get bad. 

 

What do you think about holding my current dose for a few more months? 

 

Kind Regards

Share this post


Link to post
Marko2

Thank you I’ll try that. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy